Your browser doesn't support javascript.

Portal Regional da BVS

Informação e Conhecimento para a Saúde

Home > Pesquisa > ()
XML
Imprimir Exportar

Formato de exportação:

Exportar

Email
Adicionar mais destinatários
| |

REYE (RAY'S) SYNDROME: A PROBLEM EVERYONE SHOULD REMEMBER.

Georgian Med News; (272): 110-118, 2017 Nov.
Artigo em Inglês | MEDLINE | ID: mdl-29227269
Reye syndrome is a rare but a very dangerous emergency that children and teenagers suffer. This threatening condition occurs during the treatment of fever in the clinical course of viral diseases with drugs containing acetylsalicylic acid and other salicylates. The high mortality rate from this disease is associated with the development of a rapidly progressing toxic encephalopathy and hepatic insufficiency. The etiology and pathogenesis of the Reye syndrome, despite the large number of investigations, is not clear enough. Today, special attention is paid to the development of so-called Reye-like syndromes in the context of congenital metabolic defects, although cases of the true Reye syndrome occur quite often. In spite of the long discussion among scientists, the effect of acetylsalicylic acid is an important factor of development of this pathological syndrome. Taking this fact into consideration, the use of acetylsalicylic acid by children, especially in case of colds, should be strictly controlled by a doctor and parents should be informed about possible complications, especially the development of the Reye syndrome. This issue is very urgent in countries with non-prescription antipyretics realization and a high percentage of self-treatment among patients.